Aa
A
A
A
Close
Neurology Community
45k Members
Avatar universal

Seizure Disorder

My husband 39 years old, had sinus problem and doctor prescribed Azitraz, Cetzine, Pantamax and Dolo on 03/02/08, he took three doses of the medications and on 04/02/08 around 8.30 p.m. he suddenly had seizures and the doctor say it as GCTS.  He has not had such episodes in the past.  He was admitted in the hospital for five days and was also experiencing vertigo problem for which he was given vertin and stugeron along with Eptoin, Frisium, Cefandral, Dolo, Emeset, Chymoral forte during admission.  On discharge he took Amoxclav, Dolo, Allegra, Pan, Beplex C Forte for five days and Eptoin 2 tabs at night and Frisium 1 tab morning and 1 at night (one month course) which he is taking now.

He still experiences giddiness in the morning and evening.

We consulted a Neuro doctor on 13.2.08 and he has asked to stop Frisium and has prescribed Eptoin (2 tabs at night) for 100 days, Vertin (1 tab at night) for 10 days and Meconerv (1 tab morning) for 10 days.

So last night, he did not take Frisium and took Eptoin 2 tabs and Vertin one tab, but today morning also he experienced giddiness.

Please advise us of the above treatment and how to avoid this giddiness and most importantly how to prevent another episode of seizure.

His employment demands him to work in the computer and has prolonged working hours (12 hours and more) every day.
7 Responses
368886 tn?1466238884
MEDICAL PROFESSIONAL
Hi.

This could either be a drug induced seizure or an epileptic seizure. We can't diagnose from just one episode. I would recommend an EEG to be done to see if there is a any seizure activity still going on in the brain.

The dizziness is mostly due to eptoin. It will go away once a steady blood level is reached.

Regards
Avatar universal
Thank you very much for your reply.

I forgot to mention in my previous post, we took a CT scan of brain, CT PNS, EEG, ECG, x-ray, blood pressure and blood sugar tests all showing NORMAL result.

He is now taking only Eptoin 2 tabs, vertin 16 mg one tab and Meconerv one tab in a.m.

The giddiness has reduced but not stopped.  He is experiencing something similar to the heart beat in the head which goes off when taking rest.

How can we prevent further seizure.

How long will he need to take rest before resuming work.

Regards
Avatar universal
Dear Kir,
If I could just squeeze in a couple sort of unrelated things here.  

You need to make sure that what the doctor prescribed and what your husband took are one and the same.  If you have the original bottles, keep them.  If not, go to the pharmacy and ask them to print out a list of what pills were originally given to your husband.  Once you are certain of what your husband took, THEN ask the pharmacist to pull the original prescriptions written by the doctor, and have him make an exact Xerox copy of those.  Keep all that together for any new specialist you may visit in the future.

Also, this has nothing to do with the seizure, but your husband working 12 hours daily in front of a computer is a very bad thing, this cannot go on, consider changing that, please.
GG
Avatar universal
Thanks for your reply.

Can you please be clear of what has nothing to do with seizure.

I have checked the prescription and medical bills which show the same.

He still has giddiness after two weeks of the seizure attack and sometimes feels as if the nerves are being pulled in the face, chest, legs, arms, etc.

We are very much worried.  

When will he be able to overcome the giddiness and such nerve pulling.

Please enlighten of the side effects of the Eptoin.  Is this causing all this or the frisium which he took for five days upto 13.2.08.

Regards
Avatar universal
Dear Kirann,
You asked me to clarify as to why his work has nothing to do with his seizure.  This is because your husband is fine one day, but when he is given those first four medications for his sinuses, the next day he has a seizure.  You can confirm this possible drug-induced seizure by doing an online search of each medication, for side effects and interactions, using the EXACT spellings as printed on your documentation.

As for his needing to return to work, your husband almost died.  Most employers will understand the seriousness of a "brain seizure," a week in the hospital, and now heavy sedation.  I suggest you ask his physician for a written request for leave of absence, then ask an attorney to take that and all your paperwork concerning his illness, and meet with a top supervisor at his workplace.

As for your continuing concerns for your husband's health, I suggest you get a second opinion from a neurologist, he can use the tests already done, and perhaps run a couple more for his own satisfaction.  I hope my layperson's point of view helps you handle the situation a little better from the home front.  Medically, re-read the MD's post here again about dizziness and a new EEG.
GG
Avatar universal

I had requested for a medical advice from a Neurologist.

If the concerned doctor could go through my second post and reply I would be very thankful.

Thanks and Regards.

Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease